Alert archive / Wyoming / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 6, 2010, 7:20 PM MDT for Lincoln County, Wyoming. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2010, 7:20 PM MDT (01:20 UTC)
- Expired
- Jun 6, 2010, 7:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Lincoln County, WY
The radar
The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 2659 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:06 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 3:06 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 306 PM MDT SUN JUN 6 2010 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT A FLAT HIGH PRESSURE RIDGE IN ZONAL FLOW OVER CENTRAL WYOMING WILL SHIFT EAST TONIGHT AHEAD OF A PACIFIC LOW PRESSURE TROUGH MOVING INTO THE PACIFIC NORTHWEST. THE FLOW ALOFT WILL SHIFT FROM WEST TO WEST SOUTHWEST BRINGING AN EXTENSIVE PACIFIC MOISTURE PLUME OVER WESTERN AND CENTRAL WYOMING FEEDING WIDESPREAD SHOWERS WITH A FEW THUNDERSTORMS. PRECIPITATION WILL BE HEAVIEST IN THE NORTH AND WEST WITH ISOLATED HEAVY AMOUNTS ACROSS THE SOUTH. THE INCREASED CLOUD COVER AND PRECIPITATION WILL KEEP OVERNIGHT TEMPERATURES UP WHILE COOLING DAYTIME TEMPERATURES. SIGNIFICANT RAINFALL ON RAPIDLY MELTING SNOWFALL WILL INCREASE FLOODING THREATS IN AREA RIVERS AND STREAMS THROUGH TUESDAY. RAINFALL AMOUNTS OF ONE HALF TO THREE QUARTERS OF AN INCH HAVE FALLEN OVER THE NORTHWEST TODAY. TONIGHT...MONDAY...MONDAY NIGHT INTO TUESDAY MORNING....LOCAL RAINFALLS OF ONE TO TWO INCHES MAY FALL ON A RAPIDLY MELTING SNOW PACK...MAY CAUSE FLASH FLOODING ACROSS MUCH OF WESTERN... NORTHERN AND CENTRAL WYOMING THROUGH NOON TUESDAY. THE SNOW MELT COMBINED WITH RAINFALL COMBINED MAY EQUAL WATER RUNOFF INTO STREAMS OF 3 TO 5 INCHES A DAY. ALONG WITH FLASH FLOODING OF STREAMS...DEBRIS FLOWS ON STEEP SATURATED MOUNTAIN SLOPES WILL BE A THREAT. FLOODING CONTINUES ON THE POPO AGIE...LITTLE POPO AGIE AND LITTLE WIND RIVERS IN FREMONT COUNTY. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH NOON TUESDAY. THE MODELS CONTINUE TO STRUGGLE WITH LOCATION AND INTENSITY AMOUNTS OF PRECIPITATION. OVERALL GFS TOO DRY...MOST MODELS HAVING PROBLEMS WITH THUNDERSTORM RAINFALL ACROSS SWEETWATER COUNTY IN THE SHORT TERM. NAM/SREF BETTER BUT STILL HAVING PROBLEMS. WIDESPREAD SWATH OF PRECIPITATION ACROSS THE NORTH WILL SHIFT SOUTH MONDAY THROUGH MONDAY NIGHT. MAIN FORECAST FOCUS WILL REMAIN PRECIPITATION ON RIPE SNOW PACK AND SIGNIFICANT FLOODING THREAT. RIVERS WEST OF THE DIVIDE SHOULD SIGNIFICANTLY RISE TONIGHT AND MONDAY WITH SPREADING AREAS OF FLOODING. .LONG TERM...WEDNESDAY THROUGH SUNDAY THE FAST ZONAL OVER THE CONUS OVER THE LAST SEVERAL DAYS WILL QUICKLY BREAKDOWN EARLY IN THE EXTENDED...WITH A TROUGH DEVELOPING OVER THE WEST AND RIDGE OVER THE CENTRAL CONUS. MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH A TROUGH/UPPER LOW OVER THE PACIFIC NORTHWEST WEDNESDAY NIGHT...WITH FLOW BACKING TO THE SOUTHWEST OVER THE FORECAST AREA IN RESPONSE TO THE APPROACHING TROUGH. THIS TROUGH IS THEN PROJECTED TO GRADUALLY DEEPEN THURSDAY AND FRIDAY ACROSS THE INTERMOUNTAIN WEST AND GREAT BASIN...BEFORE LIFTING THROUGH THE ROCKIES NEXT WEEKEND. DETAILS OF COURSE ARE STILL SKETCHY...BUT A TREND TOWARD A COOLER AND INCLEMENT WEATHER PATTERN IS HIGHLY LIKELY LATE NEXT WEEK. A WEAK COLD FRONT COULD PUSH ACROSS THE AREA LATE WEDNESDAY/WEDNESDAY NIGHT...BUT THE MAIN COLD FRONT IS PROJECTED CURRENTLY TO MOVE ACROSS THE AREA THURSDAY/THURSDAY NIGHT. CHANCES OF PRECIPITATION WILL INCREASE WITH FRONTAL PASSAGE...BUT SHOULD INCREASE EVEN MORE AS THE TROUGH AND DYNAMICS MOVE ACROSS THE AREA DURING THE WEEKEND. HAVE HIT FRIDAY NIGHT THROUGH SATURDAY NIGHT THE HARDEST FOR NOW. HAVE CONTINUED THE TREND FOR COOLER TEMPS...ESPECIALLY AFTER MAIN FRONTAL PASSAGE THURSDAY/THURSDAY NIGHT. MODELS ARE STRUGGLING ON HOW MUCH COLD AIR WILL WORK INTO THE AREA...BUT LOOKS DECENT FOR SOME SNOW ACROSS THE NORTHWEST/NORTHERN MOUNTAINS...ESPECIALLY ABOVE 8500 FEET AT TIMES. && .AVIATION... AREAS OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN PACIFIC NORTHWEST AND MONTANA TONIGHT THROUGH MONDAY EVENING. A MOIST FLOW OF AIR OFF THE PACIFIC WILL CONTINUE TO MOVE ACROSS WYOMING TONIGHT THROUGH MONDAY. THIS PATTERN WILL PRODUCE PERIODS OF LIGHT TO MODERATE RAIN ACROSS WESTERN WYOMING AND ON THE WEST FACING SLOPES OF THE MOUNTAINS EAST OF THE DIVIDE. MOUNTAIN OBSCURATIONS ARE EXPECTED ACROSS WESTERN AND CENTRAL WYOMING TONIGHT THROUGH MONDAY. EXPECT MVFR CEILINGS AT KJAC TONIGHT THROUGH MIDNIGHT AND AGAIN MONDAY MORNING THROUGH MID AFTERNOON DURING THE MAIN SURGES OF MID LEVEL MOISTURE. INSTABILITY AND AMPLE MOISTURE WILL ALLOW ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTHERN WYOMING MONDAY AFTERNOON. STRONG SURFACE HIGH PRESSURE OVER THE PACIFIC NORTHWEST MONDAY AFTERNOON WILL BRING INCREASING WEST WIND TO SOUTHWEST WYOMING MONDAY AFTERNOON WITH GUSTS TO AROUND 25 KT AT KRKS...KBPI AND KPNA. && .FIRE WEATHER... A FLAT HIGH PRESSURE RIDGE IN ZONAL FLOW OVER CENTRAL WYOMING WILL SHIFT EAST TONIGHT AHEAD OF A PACIFIC LOW PRESSURE TROUGH MOVING INTO THE PACIFIC NORTHWEST. THE FLOW ALOFT WILL SHIFT FROM WEST TO WEST SOUTHWEST BRINGING AN EXTENSIVE PACIFIC MOISTURE PLUME OVER WESTERN AND CENTRAL WYOMING FEEDING WIDESPREAD SHOWERS WITH A FEW THUNDERSTORMS. PRECIPITATION WILL BE HEAVIEST IN THE NORTH AND WEST WITH ISOLATED HEAVY AMOUNTS ACROSS THE SOUTH. THE INCREASED CLOUD COVER AND PRECIPITATION WILL KEEP OVERNIGHT TEMPERATURES UP WHILE COOLING DAYTIME TEMPERATURES. SIGNIFICANT RAINFALL ON RAPIDLY MELTING SNOWFALL WILL INCREASE FLOODING THREATS IN AREA RIVERS AND STREAMS THROUGH TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING WYZ001>003-008>018-023>025-027. && SHORT TERM...C.BAKER LONG TERM...WM AVIATION...SMITH FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jun 6, 2:48 PM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 248 PM MDT SUN JUN 6 2010 WYZ001>020-022>030-071200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 248 PM MDT SUN JUN 6 2010 ...RIVER FLOOD WATCH IN EFFECT EARLY THIS AFTERNOON THROUGH TUESDAY MORNING FOR MUCH OF WESTERN AND CENTRAL WYOMING... ...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR A FEW RIVERS OVER PORTIONS OF THE WIND RIVER BASIN AND LANDER FOOTHILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE MAJORITY OF STREAMS AND RIVERS WILL REMAIN HIGH AND SWIFT ACROSS THE AREA AS SEASONAL SNOWMELT CONTINUES. SOME RAIN OVER NORTHWEST WYOMING WILL AID IN KEEPING THOSE RIVERS HIGH...WITH SIGNIFICANT RISES POSSIBLE. A FEW OF THE RIVERS...ESPECIALLY THE MIDDLE FORK OF THE POPO AGIE...LITTLE POPO AGIE AND LITTLE WIND RIVERS WILL CONTINUE TO CAUSE FLOODING PROBLEMS. WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS THE WEST AND NORTHWEST. THESE STORMS COULD PRODUCE DEADLY CLOUD TO GROUND LIGHTNING...SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREA RIVERS AND STREAMS WILL REMAIN HIGH AND SWIFT...AS WARM TEMPERATURES THROUGH THURSDAY CONTINUE TO RAPIDLY MELT THE SNOWPACK. A FEW OF THE RIVERS COULD CONTINUE OR EVEN DEVELOP SOME FLOODING. A MAJOR STORM SYSTEM WILL AFFECT THE AREA LATE THIS WEEK BRINGING IN COOLER AND WETTER CONDITIONS FRIDAY INTO NEXT WEEKEND. THIS HAS THE POTENTIAL TO BRING SIGNIFICANT PRECIPITATION...AND CONCERNS FOR ADDITIONAL RIVER RISES AND POSSIBLE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STREAMS OR RIVERS RISING RAPIDLY...NEAR BANKFULL OR WHERE FLOODING IS OCCURRING. ALSO...PLEASE REPORT ANY HAIL AND WINDS OVER 40 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 6, 2:05 PM MDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 205 PM MDT SUN JUN 6 2010 WYZ030-062045- EAST SWEETWATER COUNTY WY- 205 PM MDT SUN JUN 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SWEETWATER COUNTY UNTIL 245 PM MDT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28 MILES EAST OF STATE HWY 430 MILE MARKER 50... OR 38 MILES SOUTH OF WAMSUTTER...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RURAL SOUTHEASTERN SWEETWATER COUNTY THROUGH 245 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4107 10833 4125 10833 4125 10791 4104 10792 TIME...MOT...LOC 2005Z 272DEG 33KT 4115 10820 SMITH
Special weather statement, Jun 6, 7:00 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
700 PM MDT SUN JUN 6 2010
WYZ023-024-070145-
SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-
700 PM MDT SUN JUN 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
745 PM MDT...
AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
FEW THUNDERSTORM 26 MILES WEST OF FREEDOM...OR 34 MILES WEST OF
AFTON...MOVING EAST AT 50 MPH. ANOTHER STORM WAS LOCATED 10 MILES
WEST OF ALPINE JUNCTION...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND SMALL HAIL
TAKE SHELTER INDOORS WHEN STORMS APPROACH YOUR LOCATION. REPORT
HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON
AT 1-800-211-1448.
LAT...LON 4300 11105 4321 11106 4323 11105 4321 11063
4279 11065 4277 11105 4299 11106
TIME...MOT...LOC 0057Z 265DEG 71KT 4293 11140
ARThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:00 PM MDT | Special Weather Statement | RIW | 45 min | |
| Jun 6, 9:05 PM MDT | Special Weather Statement | RIW | Fremont | 40 min |
| Jun 7, 4:33 PM MDT | River Flood Warning | RIW | Park | 18 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.